Oral and Maxillofacial Surgery Expert Forum
Post Extraction of All Teeth SEVERE PAIN SIX WEEKS LATER PLEASE HELP ...
About This Forum:

Questions in the Oral and Maxillofacial Surgery forum are answered by Dr. Michael H Kirsch and Dr. Mario Tuchman. Topics covered include teeth extractions, wisdom teeth, dental implants, bone grafting, orthognathic surgery, facial bones realignment, facial trauma repair, jaw alignment, anesthesia , jaw cyst or tumor diagnosis, reconstructive jaw surgery, temporomandibular joint syndrome (TMJ) and TMJ surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Post Extraction of All Teeth SEVERE PAIN SIX WEEKS LATER PLEASE HELP

Over 6 weeks ago, I had 21 teeth surgically removed in the hospital.

New teeth and bone matter appear to be growing back and I am in severe pain.
Is it possible to grow new teeth at age 44? What are the appropriate remedies
and questions to ask my maxillosurgery doctor ?

Percocet doesn't  help.  I use Peridex rinse but desperately need some pain relief
NOW and nobody seems to have an answer.

What could be causing this ?  What can I do to help pain.  Still have some
Black and Blue on cheeks and neck, lots of swelling notwithstanding a decrease
in prednisone.
Related Discussions
428321_tn?1298666741
No problem. If you have an appointment with your oral surgeon tomorrow I would leave those new "teeth" alone and let him take a look first. In the meantime, I would try warm salt water rinses 3-4 times a day instead of continuing to add more medications than you are already on. After checking for any drug interactions with your pharmacist, I would also consider trying 600-800 mg of ibuprofen for your discomfort.
Dr T

Information contained within this reply is intended solely for general educational purposes and is not intended nor implied to be a medical diagnosis or treatment recommendation.  This is not a substitute for professional medical advice relative to your specific medical condition or question. Always seek the advice of your own doctor for medical condition. Only your doctor can provide specific diagnoses and therapies.
3 Comments
Blank
428321_tn?1298666741
Taking Percocet and having residual bruising more than 6 weeks after any surgery is definitely a concern. Are you wearing dentures? We would also need to know a bit more about your medical history. And just so you know, you are definitely not growing any new teeth.
Dr T
Blank
Avatar_n_tn
Thank you very much for your comments.  I am not wearing any dentures yet
as my surgeon wanted to wait for the bone to heal before sending me for
dentures.  I have been advised that I need a prostodontist due to my medical
history which includes: "Janetta" procedure for Atypical Trigeminal Neuralgia,
i.e., microvascular decompression of the 5th cranial nerve; prior TMJ history,
back surgery, bipolar, etc.

I have had several bouts of double pneumonia this year and last, each time
being treated with several antibiotics including Levaquin, Zoysin, Amoxycillin
and others.  I was given large doses of prednisone for my pneumonia,
but I'm now down to 5 mg two times a day.  I also take ativan (1 mg x
4 times daily), neurontin (800 mgs x 3 times daily), effexor XR, synthroid,
zanaflex, plus percocet (now 10 mg x 4 times daily) - and notwithstanding
the recent increased dosage, my pain is not decreasing. The hospital also
put me on an insulin protocol, which I've been maintaining at home; however,
my blood sugar levels have been not between 84 - 135 and my G.P. told me
I could just stop the insulin, if my count was under 200.

My oral surgeon saw me about 3 weeks ago and said his work was great
and that there was no infection or other complication and that I should see him
again on July 1st. .  What appear to be new "teeth" - seem to look like baby
teeth and are extremely loose. Will they just fall out ? Should I try to extract
them myself ?

I rinse several times a day, with Peridex as well as Lidocaine.  Today the
pharmacist suggested I mix Malox with Benadryl and rinse with that.  Please,
give me some good news and other possible remedies and explanations!

Many thanks for your advice.
"Charmer"
Blank
Continue discussion Blank
This Forum's Experts
373693_tn?1324489102
Michael H Kirsch, DDSBlank
Dr. Michael H. Kirsch
Caldwell, NJ
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank